Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

September 8, 2021Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Sep 8, 2021, 5:05 AM CDT for Choctaw County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2021, 5:05 AM CDT (10:05 UTC)
Expired
Sep 8, 2021, 5:45 AM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
40

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 193 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
2426 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

902 
WWUS84 KTSA 081005
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
505 AM CDT Wed Sep 8 2021
 
OKZ049-053-081045-
Choctaw OK-Pushmataha OK-
505 AM CDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of southwestern
Pushmataha and western Choctaw Counties through 545 AM CDT...

At 504 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Antlers, moving south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Antlers...                        Boswell...
Soper...                          Kent...
Kellond...                        Darwin...
Unger...                          Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3388 9584 3391 9588 3392 9591 3395 9594
      3412 9594 3416 9597 3416 9578 3427 9578
      3429 9575 3425 9555 3392 9561 3391 9564
      3391 9567 3388 9570 3390 9575 3387 9577
TIME...MOT...LOC 1004Z 016DEG 19KT 3421 9568 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 8, 2:12 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Sep 8, 2:12 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
212 AM CDT Wed Sep 8 2021

.DISCUSSION...
Convection continues to fester across parts of east central OK and
western AR, ahead of the cold front that is draped along the I-44
corridor at this time. May need to include low PoPs for early this
morning across the southeast, although will take a last look at
radar before deciding. Otherwise, the cold front will clear the
region later this morning, with cooler temps (actually closer to
seasonal norms) expected areawide. Low dewpoints and light winds
due to surface ridging conditions will allow temps to fall off
nicely tonight, with lows in the mid 50s/lower 60s for Thursday
morning.

Unfortunately, temperatures will quickly bounce back to above
normal by late week and into the weekend as the western ridge
shifts east. Slightly veered flow on Saturday will bring the
hottest weather to the area, with highs pushing 100F over parts of
eastern OK. Low dewpoints will keep the humidity in check,
although will see an uptick in fire weather concerns given the low
afternoon RH (less than 30%) and dry fuels (you should see my
yard).

Extended guidance suggests the upper ridge will flatten some into
next week, with the next rain chances by Wednesday as a weak upper
low across TX wobbles north in the area. Temperatures should fall
off some, although remain above normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  62  93  66 /   0   0   0   0
FSM   90  62  91  65 /   0   0   0   0
MLC   87  60  90  64 /   0   0   0   0
BVO   87  59  91  62 /   0   0   0   0
FYV   85  56  87  60 /   0   0   0   0
BYV   84  58  86  60 /   0   0   0   0
MKO   86  59  88  63 /   0   0   0   0
MIO   86  58  88  61 /   0   0   0   0
F10   88  60  92  63 /   0   0   0   0
HHW   89  63  90  64 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....18
Hazardous weather outlook, Sep 8, 4:56 AM CDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 AM CDT Wed Sep 8 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 AM CDT Wed Sep 8 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
    AREA...Southeast Oklahoma.
    ONSET...Ongoing.

DISCUSSION...
Clusters of showers and thunderstorms were ongoing early this
morning across parts of southeast Oklahoma. Wind gusts of 40 mph,
small hail, and locally heavy rain will be possible with this
activity. Storms will move south of the region toward sunrise.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Well above normal temperatures will continue for late week and
into the weekend. Hot temperatures along with very low afternoon
humidity will heighten the fire weather concerns for Saturday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Sep 8, 2:15 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
215 AM CDT Wed Sep 8 2021

OKZ068-070-072-074-080745-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-
215 AM CDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of northeastern
Haskell, northwestern Sequoyah, south central Cherokee and
southeastern Muskogee Counties through 245 AM CDT...

At 215 AM CDT, Doppler radar indicated a strong thunderstorm over
Gore, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Sallisaw...                       Warner...
Vian...                           Gore...
Porum...                          Webbers Falls...
Whitefield...                     Tamaha...
Briartown...                      Greenleaf State Park...
Lake Tenkiller State Park...      Box...
Mc Key...

This includes Interstate 40 in Oklahoma between mile markers 274 and
307.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3521 9526 3544 9535 3555 9535 3555 9538
      3572 9508 3547 9474
TIME...MOT...LOC 0715Z 324DEG 13KT 3554 9513

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Snider
Special weather statement, Sep 8, 2:45 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
245 AM CDT Wed Sep 8 2021

ARZ019-029-OKZ069-070-072>076-080815-
Sebastian AR-Crawford AR-Haskell OK-Pittsburg OK-Adair OK-
Muskogee OK-Latimer OK-Sequoyah OK-Le Flore OK-
245 AM CDT Wed Sep 8 2021

...Strong thunderstorms will impact portions of southwestern
Crawford, northwestern Sebastian, Haskell, Sequoyah, Latimer, south
central Adair, northern Le Flore, northeastern Pittsburg and
southeastern Muskogee Counties through 315 AM CDT...

At 245 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southwest of Short to 4 miles west of
Quinton. Movement was southeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Poteau...
Wilburton...                      Stigler...
Barling...                        Pocola...
Muldrow...                        Roland...
Lavaca...                         Spiro...
Arkoma...                         Vian...
Panama...                         Quinton...
Porum...                          Bonanza...
Keota...                          Red Oak...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 6.
 Interstate 40 in Oklahoma between mile markers 290 and 328.
 Interstate 540 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3473 9534 3518 9567 3533 9539 3529 9535
      3535 9534 3572 9462 3533 9417
TIME...MOT...LOC 0745Z 317DEG 31KT 3554 9455 3515 9545

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Snider
Special weather statement, Sep 8, 3:14 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 AM CDT Wed Sep 8 2021

OKZ073>076-080845-
Haskell OK-Pittsburg OK-Latimer OK-Le Flore OK-
314 AM CDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of Haskell, Latimer,
northwestern Le Flore and northeastern Pittsburg Counties through 345
AM CDT...

At 313 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Kinta, moving southeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Wilburton...                      Stigler...
Talihina...                       Wister...
Quinton...                        Keota...
Red Oak...                        Mccurtain...
Fanshawe...                       Whitefield...
Kinta...                          Talimena State Park...
Higgins...                        Mc Curtain...
Lequire...                        Damon...
Bengal...                         Yanush...
Robbers Cave State Park...        Lake Wister State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3468 9545 3520 9552 3527 9525 3526 9524
      3527 9522 3534 9495 3488 9463 3468 9526
TIME...MOT...LOC 0813Z 336DEG 26KT 3508 9519

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Snider
Special weather statement, Sep 8, 3:44 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
344 AM CDT Wed Sep 8 2021

OKZ049-073>076-080915-
Haskell OK-Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
344 AM CDT Wed Sep 8 2021

...Strong thunderstorms will impact portions of southeastern Haskell,
Pushmataha, Latimer, Le Flore and southern Pittsburg Counties through
415 AM CDT...

At 344 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Howe to 7 miles north of Daisy.
Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Mcalester...                      Poteau...
Wilburton...                      Antlers...
Clayton...                        Heavener...
Hartshorne...                     Krebs...
Talihina...                       Wister...
Howe...                           Savanna...
Red Oak...                        Fanshawe...
Alderson...                       Albion...
Snow...                           Big Cedar...
Whitesboro...                     Lequire...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3450 9577 3451 9567 3459 9567 3459 9581
      3491 9593 3519 9477 3479 9445 3466 9446
      3450 9490 3451 9504 3445 9505 3423 9567
TIME...MOT...LOC 0844Z 322DEG 22KT 3492 9464 3464 9576

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Snider
Special weather statement, Sep 8, 4:11 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
411 AM CDT Wed Sep 8 2021

OKZ049-073-075-076-081000-
Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
411 AM CDT Wed Sep 8 2021

...Strong thunderstorms will impact portions of Pushmataha, south
central Latimer, southern Le Flore and south central Pittsburg
Counties through 500 AM CDT...

At 410 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles north of Big Cedar to 2 miles northwest
of Daisy. Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Antlers...                        Clayton...
Albion...                         Octavia...
Clayton Lake State Park...        Snow...
Tuskahoma...                      Big Cedar...
Stanley...                        Moyers...
Nashoba...                        Kiamichi...
Whitesboro...                     Kosoma...
Kellond...                        Dunbar...
Muse...                           Cloudy...
Eubanks...                        Darwin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3450 9578 3451 9567 3459 9567 3460 9580
      3480 9455 3472 9445 3451 9447 3451 9504
      3430 9505 3417 9578
TIME...MOT...LOC 0910Z 324DEG 20KT 3475 9460 3455 9577

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 8, 5:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
505 AM CDT Wed Sep 8 2021

OKZ049-053-081045-
Choctaw OK-Pushmataha OK-
505 AM CDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of southwestern
Pushmataha and western Choctaw Counties through 545 AM CDT...

At 504 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Antlers, moving south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Antlers...                        Boswell...
Soper...                          Kent...
Kellond...                        Darwin...
Unger...                          Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3388 9584 3391 9588 3392 9591 3395 9594
      3412 9594 3416 9597 3416 9578 3427 9578
      3429 9575 3425 9555 3392 9561 3391 9564
      3391 9567 3388 9570 3390 9575 3387 9577
TIME...MOT...LOC 1004Z 016DEG 19KT 3421 9568

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:04 PM CDTSevere Thunderstorm WarningTSANowata, Washington23 min
Sep 8, 1:38 AM CDTSpecial Weather StatementTSASequoyah37 min
Sep 8, 2:15 AM CDTSpecial Weather StatementTSAHaskell30 min
Sep 8, 2:45 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Sequoyah30 min
Sep 8, 3:14 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore31 min
Sep 8, 3:44 AM CDTSpecial Weather StatementTSALatimer, LeFlore, Pittsburg, Pushmataha31 min
Sep 8, 4:11 AM CDTSpecial Weather StatementTSAPushmataha49 min
Sep 8, 4:56 AM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha3 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.